Torsade de pointes after administration of droperidol for nausea and vomiting

Esther K. Choo, Frank S. Weber, Terri A. Schmidt

Research output: Contribution to journalArticle

4 Scopus citations

Abstract

We report an emergency medical services (EMS) case of self-limited torsade de pointes after administration of droperidol for nausea andvomiting in a patient with potential predisposing factors for the development of prolonged QT interval. Despite the reported association with torsade de pointes, many clinicians still consider droperidol to be a safe medication. Rare cardiac side effects may be avoided by reviewing risk factors for prolonged QT interval in individual patients prior to administering droperidol

Original languageEnglish (US)
Pages (from-to)261-265
Number of pages5
JournalPrehospital Emergency Care
Volume13
Issue number2
DOIs
StatePublished - Nov 9 2009

Keywords

  • Droperidol
  • Emergency medical services
  • QT interval
  • Torsade de pointes

ASJC Scopus subject areas

  • Emergency Medicine
  • Emergency

Fingerprint Dive into the research topics of 'Torsade de pointes after administration of droperidol for nausea and vomiting'. Together they form a unique fingerprint.

Cite this